MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 22GX1.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 22GX1.00IN WINGED BC; INTRAVASCULAR CATHETER
Model Number 386813
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that cathena 22gx1.00in winged bc was damaged and leaked.The following information was provided by the initial reporter: the new blue catheters cause blood to stagnate in the area just emerging from the puncture site.This is an infectious risk.To limit the risk of infection, the nurses have to change these catheters sometimes daily, causing pain and discomfort for the patients and increasing the risk of infection for the patient.
 
Additional Manufacturer Narrative
H6: investigation summary: one photo and one adapter was received by our quality team for evaluation.From the returned photo, leakage was observed at the insertion site.The returned sample was subjected to the cathena leak test and no leakage was observed.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description

Brand Name
CATHENA 22GX1.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11131272
Report Number8041187-2021-00008
Device Sequence Number630409
Product Code FOZ
UDI-Device Identifier00382903868131
UDI-Public00382903868131
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2022
Device Model Number386813
Device Catalogue Number386813
Device Lot Number9361760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2020
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1